MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145016P
Medical Device Problem Codes Insufficient Flow or Under Infusion (2182); Defective Component (2292)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unintended Radiation Exposure (4565); Insufficient Information (4580)
Date of Event 05/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, soon after implantation, the catheter had defect with flow problems (insufficient aspiration) for both lumens so a dialysis was not possible.It was also difficult to flush the line with the syringe.It also had interdialytic filling of both legs with blood, despite correct instillation of taurolock to hemodialysis end.The leak could not be verified even by provocation/pressure, even after another blockage and another waiting period of 1 hour.Standard block with taurolidine heparin or urokinase (actilyse cathflo, synerkinase, taurolidine urokinase) were not able to provide adequate improvement.There was blood return before flushing the syringe.Nothing unusual observed at the before use.Flushing was done prior to use and after withdrawal of the block solution, blood was aspirated and the patency of the catheter was checked with nacl (sodium chloride).The catheter was not repaired.Other products used with the device were block solutions and dialysis system with luer lock connected to standard.There was no p roblem with the luer lock closure of the catheter.Octenisept was the cleaning agent used on the device.There was no problem with the dimension of the catheter.The flow problem was not due to a thrombosis.No other defects/damages found on the product.The customer tried to reverse the lines several times without lasting success.The reverse flow was partially successful and not successful.On the next day, the catheter was introduced again to the co-treating vascular surgeons and then the catheter was removed.Before explant, an hypoechoic seam next to the catheter was seen by sonography.Catheter replacement was the intervention/treatment due to the event.After explant, there was an extravasation of blood adjacent to the catheter.The issue was resolved and the procedure was completed.In the x-ray and sonography, no indication of catheter malposition.Re-implantation was the clinical consequence.There was unspecified amount of blood loss.Blood transfusion was not required.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, soon after implantation, the catheter had defect with flow problems (insufficient aspiration) for both lumens so a dialysis was not possible.It was also difficult to flush the line with the syringe.It also had interdialytic filling of both legs with blood, despite correct instillation of taurolock to hemodialysis end.The leak could not be verified even by provocation/pressure, even after another blockage and another waiting period of 1 hour.Standard block with taurolidine heparin or urokinase (actilyse cathflo, synerkinase, taurolidine urokinase) were not able to provide adequate improvement.There was blood return before flushing the syringe.Nothing unusual observed at the before use.Flushing was done prior to use and after withdrawal of the block solution, blood was aspirated and the patency of the catheter was checked with nacl (sodium chloride).The catheter was not repaired.Other products used with the device were block solutions and dialysis system with luer lock connected to standard.There was no p roblem with the luer lock closure of the catheter.There was no problem with the luer adapter.Octenisept was the cleaning agent used on the device.There was no problem with the dimension of the catheter.The flow problem was not due to a thrombosis.No other def ects/damages found on the product.The customer tried to reverse the lines several times without lasting success.The reverse flow was partially successful and not successful.On the next day, the catheter was introduced again to the co-treating vascular surgeons and then the catheter was removed.Before explant, an hypoechoic seam next to the catheter was seen by sonography.In the x-ray and sonography, no indication of catheter malposition.Catheter replacement was the intervention/treatment due to the event.After explant, there was a extravasation of blood adjacent to the catheter.The issue was resolved and the procedure was completed.Re-implantation was the clinical consequence.There was unspecified amount of blood loss.Blood transfusion was not required.
 
Additional Manufacturer Narrative
Additional information: b1, b2, b5, d9, g3, h1, h6 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Functionally, when the cannula was clamped and water flushed through the luer adapters, reflux between the venous and arterial extension tubes was observed.It was reported that there was an insufficient flow issue and a leak detected between the lumens of device.The reported issues were confirmed.The most likely cause was determined to be manufacturing related.Internal process improvements have been initiated to mitigate this issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key17102040
Report Number3009211636-2023-00167
Device Sequence Number7812873
Product Code MSD
UDI-Device Identifier10884521157996
UDI-Public10884521157996
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2026
Device Model Number8888145016P
Device Catalogue Number8888145016P
Device Lot Number2119700100
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2023
Supplement Date Received by Manufacturer06/09/2023
10/19/2023
Initial Report FDA Received Date06/10/2023
Supplement Report FDA Received Date06/30/2023
11/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA1244
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale